MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 8.5 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 8.5 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13223
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the cuff "had appeared to perished [burst] while insitu, resulting in the patient having to be reintubated as an emergency." additional information received 02-jun-2020 indicated the product was disposed of due to risk of covid-19 and protocol.The patient "did desaturate significantly requiring reintubation and pre oxygenation with a waters circuit.He is now day 14 and still a level 3 patient.".
 
Additional Manufacturer Narrative
Corrected data: d1, d4, g2, g5.Upon review it was determined the incorrect model and lot numbers were provided.This information was updated and subsequently updated the brand name, catalog number, udi, manufacturing site, and 510(k) number.Manufacturer report number not updated as report was initially filed under avanos number.The device history record for lot: aa9126v01 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 13 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 8.5 MM, ORAL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10171909
Report Number3011270181-2020-00090
Device Sequence Number2143464
Product Code BTR
UDI-Device Identifier10609038352173
UDI-Public10609038352173
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number13223
Device Catalogue NumberN/A
Device Lot NumberAA9126V01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/13/2020
Patient Sequence Number1
Patient Age42 YR
Patient Weight100